Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 337, NWS Jackson, MS

June 22, 2006Holmes County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 22, 2006, 5:41 PM CDT for Holmes County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2006, 5:41 PM CDT (22:41 UTC)
Expired
Jun 22, 2006, 6:07 PM CDT
In force
26 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Holmes County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 94 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.7 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2006-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1013 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2006-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1013 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1568 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:40 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Jun 22, 2:40 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT THU JUN 22 2006

.DISCUSSION...
SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT.
LATEST SATELLITE ANALYSIS SHOWS A WEAKNESS IN THE UPPER RIDGE JUST
TO OUR WEST. THERE WAS ENOUGH INSTABILITY FOR A GOOD CUMULUS FIELD
ACROSS THE REGION. AREA RADARS WERE PICKING UP SOME SHOWERS AND
THUNDERSTORMS ACROSS NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND
WESTERN MISSISSIPPI.

MODELS LOOK A LITTLE DRY FOR THIS EVENING BUT A SHORT WAVE WILL MOVE
NORTH OF THE REGION AS IT DRAGS A SHEAR AXIS THROUGH THE WESTERN
HALF AFTER MIDNIGHT. MOST OF THE CONVECTION SHOULD BE DURING THE EVENING
...HOWEVER WE MAY GET SOME ISOLATED CONVECTION AFTER MIDNIGHT AS THE
SHEAR AXIS APPROACHES. PRECIPITABLE WATER WILL BE 1.6 TO 1.8
INCHES...K-INDEX AROUND 30...AND TOTALS AROUND 50 THROUGH THE PERIOD
WITH A WEAK CAP. WE MAY GET A FEW STRONG STORMS WITH THE STEEP LAPSE
RATES.

THE SHORTWAVE TO THE NORTH WILL HELP TO DEVELOP AN UPPER TROUGH
OVER THE EASTERN US. THIS WILL HELP TO PUSH A WEAK FRONT INTO THE
REGION ON FRIDAY. MANUAL PROGS AND MODELS PUSH THE FRONT SOUTH OF
THE REGION BY FRIDAY EVENING. OUR RAIN CHANCES WILL END FROM THE NORTH
ON FRIDAY EVENING AS DRYER AIR ADVECTS INTO THE REGION FROM THE
NORTH.

POP WISE WILL GO A LITTLE HIGHER ON POPS THAN GUIDANCE FOR TONIGHT
AND FRIDAY THEN GO CLOSE TO GUIDANCE ON FRIDAY NIGHT.

TEMP WISE WENT CLOSE TO MAV GUIDANCE. DO NOT THINK CLOUDS WILL HAVE
A BIG AFFECT ON HIGH TEMPS. ALSO WENT CLOSE TO GUIDANCE ON LOW TEMPS.
/17/

LONG TERM...SATURDAY THROUGH THURSDAY.
IN GENERAL UPPER TROUGHING WILL BE MAINTAINED OVER THE REGION
THROUGH MONDAY AS SHORTWAVES DROP FROM THE NW INTO THE LONG WAVE
TROUGH. QUESTIONS REMAIN CONCERNING THE TIMING OF THE FRONT THAT
WILL DROP ACROSS THE REGION AT THE END OF THE WEEK. THE GFS IS
FASTER ON THE EWD PROGRESSION OF THE LOWER LEVEL LOW CENTER AND
DRIES THE AIR MASS FASTER. DRY GFS MOS POPS LOOK TOO LOW SO WILL
KEEP ISOLATED POPS IN THE FORECAST FOR SATURDAY ALTHOUGH THIS MAY BE
ADJUSTED HIGHER IF THE FRONTAL SPEED SLOWS. MODELS IN GENERAL
AGREEMENT THAT THE SURFACE TROUGH SHIFTS SEWD OF THE FORECAST AREA
BY SUNDAY MORNING. GFS MOS LOOKS TOO COOL ON SUNDAY MORNING
LOWS...63 DEGREE LOWS IN THE DELTA...CONSIDERING THAT THE GFS DRAGS
A WEAK SHORTWAVE THROUGH THE AREA AND SUSTAINS LOW LEVEL BREEZES
OVERNIGHT. 850 MB WIND IS FORECAST FROM 10-15 KTS THROUGH THE NIGHT
AND A HEALTHY SURFACE GRADIENT IS MAINTAINED. HAVE INCREASED SUNDAY
MORNING LOWS SOMEWHAT...PARTICULARLY ALONG AND N OF HIGHWAY 82.

MODELS REMAIN SLIGHTLY OUT OF PHASE BUT GENERALLY KEEP THE UPPER
TROUGH OVER THE REGION THROUGH THE REMAINDER OF THE EXTENDED PERIOD.
THE SURFACE TROUGH EVENTUALLY LIFTS NWD FROM THE GULF EARLY NEXT
WEEK. WILL FOLLOW MOS GUIDANCE AND LEAVE SLIGHT CHANCE POPS THROUGH
THURSDAY. /03/

&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  95  70  92 /  21  23  10  18
MERIDIAN      71  93  69  92 /  17  23  13  18
VICKSBURG     73  96  70  93 /  25  32  10  18
HATTIESBURG   72  95  72  93 /  17  25  18  21
NATCHEZ       72  93  70  91 /  26  30  14  19
GREENVILLE    74  94  68  91 /  25  25   9  15
GREENWOOD     74  94  68  91 /  22  25   9  15

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM: 17
LONG TERM: 03
Hazardous weather outlook, Jun 22, 2:11 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
211 PM CDT THU JUN 22 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
231911-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
211 PM CDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND FRIDAY...

...THUNDERSTORMS...
ISOLATED SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND
EARLY EVENING...ESPECIALLY WEST OF INTERSTATE 55. ISOLATED STRONG
THUNDERSTORMS WILL BE POSSIBLE EAST OF INTERSTATE 55 THROUGH
EARLY THIS EVENING. WITH TEMPERATURES IN THE 90S THIS WILL
SUPPORT STEEP LAPSE RATES WHICH WILL RESULT IN AN UNSTABLE
ATMOSPHERE. THE MAIN RISK WITH THESE STRONG STORMS WILL BE NICKEL
TO QUARTER SIZE HAIL AND DAMAGING WINDS OF 60 MPH.

...FLOODING...
THE MAJORITY OF THE STORM ACTIVITY THIS EVENING IS EXPECTED
ACROSS THE WESTERN PORTION OF THE AREA. DUE TO LIGHT WINDS
ALOFT...MOST STORMS WILL BE SLOW MOVING AND POSSIBLY RESULT IN
LOCALIZED HEAVY RAINFALL. A FEW OF THESE SLOW MOVING STORMS MAY
QUICKLY DROP 1 TO 2 INCHES OF RAIN IN A SHORT AMOUNT OF TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE THIS AFTERNOON INTO EARLY THIS
EVENING. OTHERWISE...ACTIVATION SHOULD NOT BE NEEDED THROUGH NEXT
THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 22, 12:02 PM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1202 PM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             4 N VAIDEN              33.39N 89.75W
06/21/2006  E0.25 INCH       CARROLL            MS   PUBLIC

            4 MILES N OF HWY 35 IN VAIDEN, PEA SIZED HAIL WAS
            REPORTED BY THE OWNER OF THE DAMAGED SHED THAT WAS
            PREVIOUSLY REPORTED ON.

0330 PM     TSTM WND DMG     4 N VAIDEN              33.39N 89.75W
06/21/2006                   CARROLL            MS   FIRE DEPT/RESCUE

            4 MILES NORTH OF HWY 35 IN VAIDEN, A WELL BUILT SHED HAD
            ITS ROOF BLOWN OFF. THE ROOF WAS BLOWN ABOUT 50 TO 60
            YARDS INTO A POND. ALSO NUMEROUS TREES DOWN WERE BLOWN
            OVER IN THE SAME AREA.

&&

JFAIRLY
Special weather statement, Jun 22, 2:49 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CDT THU JUN 22 2006

MSZ037-222030-
ATTALA-
249 PM CDT THU JUN 22 2006

...STRONG THUNDERSTORM OVER ATTALA COUNTY...

AT 245 PM DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NORTH CENTRAL ATTALA COUNTY...ABOUT 10 MILES NORTH OF ETHEL...MOVING
NORTHEAST AT 5 TO 10 MILES PER HOUR. FREQUENT LIGHTNING STRIKES...
GUSTY WINDS TO 45 MPH AND RAINFALL OF UP TO ONE INCH IN 30 MINUTES IS
LIKELY WITH THIS STORM THROUGH 330 PM.

14
Special weather statement, Jun 22, 3:53 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CDT THU JUN 22 2006

MSZ029-222135-
WEBSTER-
353 PM CDT THU JUN 22 2006

...STRONG THUNDERSTORM OVER WEBSTER COUNTY...

AT 345 PM DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NORTHWEST WEBSTER COUNTY...ABOUT 10 MILES NORTHWEST OF WALTHALL...
MOVING NORTHEAST AT 5 TO 10 MILES PER HOUR. FREQUENT LIGHTNING
STRIKES...GUSTY WINDS TO 45 MPH AND RAINFALL OF UP TO ONE INCH IN 30
MINUTES IS LIKELY WITH THIS STORM THROUGH 430 PM.

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:12 PM CDTSevere Thunderstorm WarningJANClay33 min
Jun 22, 3:03 PM CDTSevere Thunderstorm WarningJANAttala, Montgomery27 min
Jun 22, 4:17 PM CDTSevere Thunderstorm WarningJANWebster28 min
Jun 22, 4:33 PM CDTSevere Thunderstorm WarningJANMadison42 min
Jun 22, 5:17 PM CDTSevere Thunderstorm WarningJANAttala, Madison43 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.